Log in
Parkinson's Movement
13,996 members12,548 posts

bad week

Ok I too am scared, this week for the last few days my brain has been backfireing I have trouble remembering what store I'm in, the name of the person I just talked to on the phone(my mom), my sisters name ect. about 2 times a day I forget something like that only for a second then after I've blurted out the wrong name or the wrong place I usally know its not right. I am starting to not trust my self, Im not sure if its PD or the Azilect (sp?) but something is off I take no other meds and have only been taking it for 2 months started with .5mg and went to 1mg for the last month Im waiting on my MRI and return to the Dr Nov 30 I continue to hang on but I feel my life crumbling around me.

12 Replies
oldestnewest

It could be some bad things but PD is one of the least bad. I hope you are ok.

Reply

When I was on azilect I thought I was losing my mind. I couldn't even remember four numbers together. I went off it by myself probably should have talked to doctor first. I had not comfortable couple weeks were I felt mad at everything. After that I was back to normal.

3 likes
Reply

thanks parkie13 sometimes we just need someone to say they have been there, its a scary feeling

Reply

I was on .5 mg for 2 months and then the third month I went to 1 mg and then it's got really worse. I would get up and go to get something when I got there I couldn't remember what it was. When I get off the azilect. I definitely noticed that my movements were worse so I guess it was doing something however not worth the side effects. Also, my driving was really spaced out.

2 likes
Reply

Same here. Although I started on Rasagiline (generic for Azilect) 1mg/day but then was so spacey that had to focus really hard to accomplish anything which was very depressing as I was used to doing a few things at once. So, after being in a brain fog for a few weeks, fortunately, I still got enough brain power to figure out that I need to cut my dose to 0.5mg which I did and my brain started working again. However, 5 months later I developed daily headaches and since this was listed as one of side effects, I gradually got myself off rasagiline. It's been about a month since I stopped taking it and so far I have not noticed any difference in my symptoms, but I understand that Azilect/rasagiline is not for symptomatic relief but to slow progression of PD - just mentioning that because of your experience of movements getting worse.

1 like
Reply

What I keep on forgetting to mention is that I got one of the really bad side effects it was malaise slash flu like. Till I got off azilect I really did not make the connection of losing my mind and the azilect till I stopped.

2 likes
Reply

Sorry to hear that. If you look at rasagiline's clinical pharmacology, there is a statement:

"In vitro metabolism studies showed that CYP1A2 was the major enzyme responsible for the metabolism of rasagiline"

I personally don't have variants in CYP1A2 but have plenty variants in other CYP genes which also may affect clearance of rasagiline, hence the difference between individuals taking it.

1 like
Reply

I know that some people take it with no bad side effects. They are happy with the results.

1 like
Reply

I hear you, and my heart goes out to you. My brain's in the same place.

Reply

Sorry your going though it too it's a wild ride

Reply

I know it doesn't help...but no matter how bad I've got it, there's always someone worse. It is what it is. Try to make lemonade out of the lemons.

1 like
Reply

Update MRI was normal, dr stopped Azilect started lexapro and amitadine not sure of the spelling but that's where I am at insurance is questioning the amitadine but I have weaned of the Azilect and 2 days on lexapro and today I had what they say is a panic attack. Shot of Ativan fixed that but my tremors are horrible now this is a wild ride hope I have what it takes to live with PD

Reply

You may also like...